MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52263
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an advance 35 lp low profile balloon catheter ruptured.The device was first used in successful angioplasty of the left proximal-mid superficial femoral artery.The device was removed, and a stent was placed in the left leg.The device was then placed in the right external iliac, which was significantly calcified, and ruptured.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
Name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 08dec2021: no unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse events were reported due to the alleged malfunction.The inflation pressure was not recorded, the balloon had been inflated 3 times prior to the rupture.Each inflation was approximately 2 minutes in duration.After the rupture, the balloon was sheathed and removed.The lesion was located in the right external iliac artery and was approximately 90% occluded.The balloon was not inflated inside of a stent prior to rupture.
 
Additional Manufacturer Narrative
Event summary: it was reported that an advance 35 lp low profile balloon catheter ruptured.The device was first used in successful angioplasty of the left proximal-mid superficial femoral artery.The device was removed, and a stent was placed in the left leg.The device was then placed in the right external iliac, which was significantly calcified, and ruptured.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse events were reported due to the alleged malfunction.The inflation pressure was not recorded, the balloon had been inflated 3 times prior to the rupture.Each inflation was approximately 2 minutes in duration.After the rupture, the balloon was sheathed and removed.The lesion was located in the right external iliac artery and was approximately 90% occluded.The balloon was not inflated inside of a stent prior to rupture.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, specifications, quality control data, and the instructions for use (ifu).The device was not returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ balloon preparation: ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: "note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ cook concluded that patient anatomy was the cause of this incident.The user reported approximately 90% occlusion on a heavily calcified lesion which likely caused the balloon to fail after repeated use.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12923204
Report Number1820334-2021-02627
Device Sequence Number20073151
Product Code DQY
UDI-Device Identifier10827002522630
UDI-Public(01)10827002522630(17)240310(10)CINC000045
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberG52263
Device Catalogue NumberPTA5-35-135-5-14.0
Device Lot NumberCINC000045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer12/08/2021
02/28/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/13/2021
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6FR ANSEL SHEATH; COOK SPHERE INFLATION DEVICE
Patient SexMale
Patient Weight91 KG